Arts and Entertainment

The 2012 Celluloid Bainbridge Film Festival schedule

'Fat Kid Rules the World' will screen at the Celluloid Bainbridge Film Festival.
— image credit: Photo courtesy of Celluloid Bainbridge Film Festival

For a schedule of all screenings at the 2012 Celluloid Bainbridge Film Festival with full descriptions and details of the cinematic work with an island connection, go to the Bainbridge  Island Arts and Humanities Council's website.

Friday, Oct. 19

6 p.m. Celluloid Bainbridge Filmmakers Forum. Ready, Camera, Action…Does Anyone Speak English? Filmmaking in Remote Locations. At the Kitsap Library.

Saturday, Oct. 20

9:10 a.m. "Rare" 2011. 60 minutes. Nicole Newnham from Bainbridge follows a mother's efforts to cure her daughter’s genetic disease.

10:15 a.m. "Cave People of the Himalaya" 2011. 60 minutes. Filmmaker Liesl Clark features climber Pete Athans, both from Bainbridge, who find mummies of an unknown civilization.

11:25 a.m. "A Not So Still Life: The Ginny Ruffner Story" 2010. 84 minutes. Follows artist Ginny Ruffner and her recovery from a near fatal accident. Directed by Karen Stanton.

12:55 p.m. "Leba: First Steps Into Manhood" 2012. 50 minutes. Island filmmaker Laurance Price's documentary about Tanzanian coming-of-age rituals.

1:55 p.m. "A Sense of Fairness" 2012. 45 minutes. Bainbridge filmmaker Alan Honick's multimedia project about the relationship between biology and culture, and our sense of fairness.

2:40 p.m. "Behind the Scenes at Island Nonprofits." 2012. 30 minutes. Get to know some of the organizations that enrich Bainbridge Island.

3:10 p.m. "Can't Stop the Water" 2012. 30 minutes. Edited by Bryan Gunnar Cole of Bainbridge. A Cajun community's island erodes before their eyes.

3:45 p.m. "The Revolutionary" 2011. 90 minutes. Island filmmakers Don Sellers and Lucy Ostrander tell the story of Sidney Rittenberg, an American who became part of Mao's inner circle.

Sunday, Oct. 21

10:15  a.m. "Bainbridge in the Sixties" 2012. 5 minutes. A musical trip created for the library's 50-year anniversary.

10:20 a.m. "Behind the Scenes at Island Nonprofits" 30 minutes. Get to know some of the organizations that enrich Bainbridge Island.

10:50 a.m. Historic Lynwood Theatre 75th Anniversary Movie Tribute. 2011. 17 minutes. A history of Bainbridge's beloved theater. By filmmaker Steve Stolee.

11:10 a.m. "No Boundaries" Documentary. 2012. 10 minutes. Bainbridge High School graduates Austin Ferguson and Chris Purdy's short documentary about Rory' Ferguson's self-expression through Parkour.

11:25 a.m. "The Adventures of Blue Bear" 2011. Documentary. 17 minutes. Island filmmakers Liesl Clark and Pete Athans travel to a Himalayan village with their 3-year-old child.

11:45 a.m. "Restoration in Port Gamble: Bull Kelp and Native Olympia Oysters" 2012. 8 minutes. Two short documentaries about restoration of bull kelp and Olympia oysters in Port Gamble Bay by island underwater videographer John F. Williams.

12 p.m. "Saving Yeomalt Cabin" Documentary. 23 minutes. Cathy Bellefeuille captures the five-year restoration of the island's Yeomalt Cabin.

12:30 p.m. "I Am A Full Woman" 2012. Documentary and slide show. 10 minutes. Photographer Linda Wolf's celebration of the dignity of women.

12:45 p.m. "Bainbridge In The Kitchen" 2012. 15 minutes. Islanders on TV cooking shows, featuring islanders Frank Buxton, Anna Griest Rossi, Chris Mosio, and Colin Kimball.

1:05 p.m. "Paying For Change" 2012. Short feature. 8 minutes. Filmmaker Wiley Jones and actor George Shannon tell of a man who loses his favorite childhood book..

1:15 p.m. "WA State Ferries" 2012. Animated short. 3 minutes. Filmmaker Wesley McClain presents an interesting ferry commute.

1:25 p.m. "Caldera" 2012. Animated short. 12 minutes. A young girl goes between medication and psychosis. The production crew included islander Liz Ellis.

1:40 p.m. "One To One" 2012. Short feature. 11 minutes. Featuring islander John Nagle. A runaway encounters a mild-mannered reporter from a metropolitan newspaper.

1:55 p.m. "Surveyor" Short feature. 25 minutes. Filmmaker Scott Blake's story of a government surveyor's nightmarish trek through an American gothic landscape.

2:25 p.m. Coming Attractions. 20 minutes. Trailers from future Bainbridge-connected film projects.

2:50 p.m. "Sex, Love and Cold, Hard Cash" 1993. Feature. 86 minutes. Producer, director and writer Harry Longstreet's film about an ex-con who teams up with a high class call girl.

4:40 p.m. "Fat Kid Rules the World" 2011. Feature. 100 minutes. Islander Dylan Arnold co-stars in a coming-of-age story about two dysfunctional teenagers.

6 p.m. "A Better Life" 2010. Feature. 100 minutes. Co-writer Roger L. Simon's Academy Award-nominated story of an undocumented worker's attempts to earn a living and care for his rebellious son.

7:45 p.m. "Birth of a Salesman" 1977. Short Feature. 6 minutes. Produced and directed by Bainbridge Islander Scott Taylor and filmed at Fort Ward and the old Walt’s Lynwood Market.

7:50 p.m. "419" 2011. Feature. 90 minutes. Filmmaker Ned Thorne's film about a New York actor who tracks down the South African scammers who stole his money.

We encourage an open exchange of ideas on this story's topic, but we ask you to follow our guidelines for respecting community standards. Personal attacks, inappropriate language, and off-topic comments may be removed, and comment privileges revoked, per our Terms of Use. Please see our FAQ if you have questions or concerns about using Facebook to comment.

Read the latest Green Edition

Browse the print edition page by page, including stories and ads.

Oct 17 edition online now. Browse the archives.

Friends to Follow

View All Updates